MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on june 21, 2021 that a wallstent biliary stent was to be implanted to treat a malignant stricture in the common bile duct during a stenting procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent did not release and the white olive tip detached inside the patient.The stent was removed from the patient fully covered by the outer sheath and the detached tip was removed from the patient using a stone retrieval basket.The procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallstent biliary stent was to be implanted to treat a malignant stricture in the common bile duct during a stenting procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent did not release and the white olive tip detached inside the patient.The stent was removed from the patient fully covered by the outer sheath and the detached tip was removed from the patient using a stone retrieval basket.The procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: medical device problem code a0501 captures the reportable event of tip detached.Block h10: a wallstent biliary uncovered stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual examination was performed and it was observed that the outer sheath was returned slightly pushed out of the tip.Functional evaluation revealed the stent was deployed without resistance by actuating the delivery system (slide the handle back along the stainless steel tube).No other issues were noted to the stent and delivery system.The reported event of tip detached was not confirmed.The tip of the delivery system was returned in good condition and was attached to the inner sheath.The reported event of stent failure to deploy could not be confirmed; the stent was able to be deployed without resistance during functional analysis.The investigation concluded that the reported events and the observed problem were most likely due to anatomical factors such as patient's tight anatomy, limited the performance of the device and contributed to stent failure to deploy during the procedure.Additionally, it is possible that the physician perceived as "tip dismantled" was the outer sheath slightly pushed out of the tip.Taking all available information into consideration, the investigation concluded that there is not enough information to confirm the reported event as there is no confirmation on what the customer indicated.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/ product label.
 
Additional Manufacturer Narrative
Based on the additional information received on september 08, 2021.Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: medical device problem code a0501 captures the reportable event of tip detached.Block h10: a wallstent biliary uncovered stent and delivery system were returned for analysis.The stent was received fully covered and undeployed.Visual examination was performed and it was observed that the outer sheath was returned slightly pushed out of the tip.Functional evaluation revealed the stent was deployed without resistance by actuating the delivery system (slide the handle back along the stainless steel tube).No other issues were noted to the stent and delivery system.Taking all available information into consideration, the investigation concluded that the reported event of stent failure to deploy was most likely due to anatomical factors encountered during the procedure.It may be that due to patient's tight anatomy, limited the performance of the device and contributed to stent being unable to deploy.However, during functional analysis, the stent was able to be deployed without resistance.Taking all available information into consideration, the investigation concluded that there is not enough information to confirm the reported event as there is no confirmation on what the customer indicated.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(60 2021 that a wallstent biliary stent was to be implanted to treat a malignant stricture in the common bile duct during a stenting procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent did not release and the white olive tip detached inside the patient.The stent was removed from the patient fully covered by the outer sheath and the detached tip was removed from the patient using a stone retrieval basket.The procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on september 8, 2021: it was reported that the tip did not detach and there was no intervention required.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12149834
Report Number3005099803-2021-03386
Device Sequence Number14640629
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model NumberH965430600
Device Catalogue Number3060
Device Lot Number0026348388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/04/2021
09/08/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/26/2021
09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;